Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 23, 2013, 2:47 PM EDT for 5 counties in Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 23, 2013, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Greene County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS53 KIND 231847
SVRIND
INC013-055-071-093-105-231915-
/O.NEW.KIND.SV.W.0103.130723T1847Z-130723T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
EAST CENTRAL GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 315 PM EDT
* AT 245 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
BLOOMFIELD...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...AVOCA...HARRODSBURG...SMITHVILLE...FAIRFAX STATE
RECREATION AREA...MONROE RESERVOIR...BARTLETTSVILLE...CHARLES DEAM
WILDERNESS...HELTONVILLE...NORMAN AND ELKINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3912 8630 3901 8622 3886 8634 3896 8675
3911 8674
TIME...MOT...LOC 1847Z 273DEG 27KT 3903 8668
HAIL...1.00IN
WIND...60MPH
$$
MRD/CP2 follow-up statements
442
WWUS53 KIND 231904
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EDT TUE JUL 23 2013
INC013-055-071-093-105-231915-
/O.CON.KIND.SV.W.0103.000000T0000Z-130723T1915Z/
MONROE IN-LAWRENCE IN-JACKSON IN-GREENE IN-BROWN IN-
304 PM EDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN...EAST CENTRAL GREENE...NORTHWESTERN JACKSON...NORTHERN
LAWRENCE AND SOUTHERN MONROE COUNTIES UNTIL 315 PM EDT...
AT 303 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BLOOMINGTON...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAIRFAX STATE RECREATION AREA...MONROE RESERVOIR...BARTLETTSVILLE...
CHARLES DEAM WILDERNESS...HELTONVILLE AND NORMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
INDIANAPOLIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3912 8630 3901 8622 3886 8634 3896 8675
3911 8674
TIME...MOT...LOC 1905Z 273DEG 27KT 3902 8651
HAIL...1.00IN
WIND...60MPH
$$
MRD/CP779
WWUS53 KIND 231912
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT TUE JUL 23 2013
INC013-055-071-093-105-231922-
/O.EXP.KIND.SV.W.0103.000000T0000Z-130723T1915Z/
MONROE IN-LAWRENCE IN-JACKSON IN-GREENE IN-BROWN IN-
312 PM EDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN...EAST
CENTRAL GREENE...NORTHWESTERN JACKSON...NORTHERN LAWRENCE AND
SOUTHERN MONROE COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3912 8630 3901 8622 3886 8634 3896 8675
3911 8674
TIME...MOT...LOC 1912Z 273DEG 27KT 3902 8644
$$
LEE/CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:39 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 1:39 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 139 PM EDT TUE JUL 23 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 353 AM EDT TUE JUL 23 2013 SCATTERED THUNDERSTORMS WILL BE THE RULE TODAY AS A COLD FRONT FROM SOUTHERN LAKE MICHIGAN TO THE CENTRAL PLAINS SWEEPS SOUTH ACROSS OUR AREA THIS AFTERNOON. A FEW STORMS MAY LINGER INTO OUR FAR SOUTH THIS EVENING. OTHERWISE...DRY AND UNSEASONABLY COOL WEATHER WILL BE THE RULE WEDNESDAY AND THURSDAY AND WITH SLIGHTLY WARMER TEMPERATURES BUT STILL DRY FRIDAY. MODELS INDICATE AN UPPER TROUGH WILL REMAIN OVER THE GREAT LAKES AND NORTHEAST STATES THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT WILL MOVE SOUTHEAST ACROSS OUR REGION AROUND SATURDAY BRINGING ANOTHER ROUND OF THUNDERSTORMS AROUND THAT TIME. OTHERWISE...DRY WEATHER WILL BE THE RULE FRIDAY AND AGAIN EARLY NEXT WEEK. TEMPERATURES WILL ALSO REMAIN A LITTLE COOLER THAN NORMAL FOR THIS TIME OF YEAR. && .NEAR TERM /TODAY/... ISSUED AT 353 AM EDT TUE JUL 23 2013 RADAR INDICATES A LINE OF SHOWERS AHEAD OF THE COLD FRONT FROM SOUTH BEND TO NEAR LAFAYETTE TO EAST CENTRAL ILLINOIS. THIS LINE HAS BEEN WEAKENING AND RAPID REFRESH INDICATES THAT IT MAY BRIEFLY DISSIPATE BY MID MORNING. HOWEVER THE COMBINATION OF A COLD FRONT MOVING INTO OUR REGION AND A VERY WARM UNSTABLE AIRMASS WILL CAUSE THUNDERSTORMS TO REDEVELOP BY EARLY AFTERNOON. MODEL CAPES OF UP TO 5000 J/KG ARE INDICATED ACROSS OUR SOUTH THIS AFTERNOON. THIS IS BASED ON SURFACE DEWPOINTS IN THE UPPER 70S WHICH MAY BE A LITTLE BIT HIGH. NERVELESS A VERY UNSTABLE AIRMASS WILL BE ACROSS OUR REGION...ESPECIALLY SOUTH. SPC HAS OUR SOUTHWEST IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. WILL RAISE A POPS A LITTLE MOST AREAS...ESPECIALLY SOUTH THIS AFTERNOON. HIGHS TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S NORTH TO NEAR 90 SOUTH. WENT SLIGHTLY ABOVE A MOS BLEND IN THE NORTH... OTHERWISE NO SIGNIFICANT CHANGES MADE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 353 AM EDT TUE JUL 23 2013 A FEW THUNDERSTORMS MAY LINGER IN OUR FAR SOUTH THIS EVENING. OTHERWISE...DRY AND COOLER WEATHER WILL BE THE RULE THROUGH THURSDAY NIGHT AS HIGH PRESSURE OVER THE UPPER MIDWEST BUILDS SOUTHEAST ACROSS OUR REGION. THE NAM INDICATES 850 MB TEMPERATURES AS LOW AS +7 DEGREES WEDNESDAY WHILE THE GFS IS CLOSER TO +10. ON WEDNESDAY AFTERNOON THE NAM HAS TWO METER TEMPERATURES IN THE LOWER 70S WITH MID 70S SOUTH. THIS WILL RESULT IN PLEASANT TEMPERATURES. WENT NEAR OR SLIGHTLY ABOVE A MOS BLEND ON TEMPERATURES FOR HIGHS BOTH WEDNESDAY AND THURSDAY AS THERE WILL BE LOTS OF SUNSHINE. DAYTIME TEMPERATURES WILL BE A FEW DEGREES WARMER THURSDAY AS COLD ADVECTION DECREASES. A MOS BLEND ON TEMPERATURES SEEM REASONABLE MOST AREAS...ALTHOUGH I TWEAKED THEM UP A DEGREE OR TWO IN SOME AREAS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 140 PM EDT TUE JUL 23 2013 MOST SIGNIFICANT DIFFERENCE BETWEEN MODELS TIMING OF LOW PRESSURE SYSTEM PASSING OVER WEEKEND...WHICH WILL IN TURN AFFECT POPS. IN SUCH SITUATIONS CONSENSUS WORKS WELL. CAN JUST STICK WITH INITIALIZION FROM REGION. && .AVIATION /DISCUSSION FOR THE 231800Z TAF ISSUANCE/... ISSUED AT 1158 AM EDT TUE JUL 23 2013 A COLD FRONT HAS NOT YET REACHED CENTRAL INDIANA AT THIS HOUR BUT SHOULD EVENTUALLY MOVE VERY QUICKLY THROUGH THE HOURS OF 19-00Z. THERE HAS BEEN VERY LITTLE DEVELOPMENT UPSTREAM...AND THE BULK OF THE GUIDANCE HAS NOT HANDLED THIS FEATURE VERY WELL...SAVE FOR THE HRRR WHICH IS BASICALLY KEEPING MOST OF CENTRAL INDIANA DRY FOR THE FRONTAL PASSAGE. IT DEPICTS A WEAK LINE FORMING AROUND 20Z...AND THEN QUICKLY DISSIPATING. SO THERE IS VERY LITTLE CONFIDENCE IN POPS AT THIS TIME AND WILL CONTINUE TO OMIT ANY MENTION OF SHOWERS OF TS FOR NOW. IF DEVELOPMENT OCCURS LATER IN THE AFTERNOON THEN THIS CAN BE TIMED IN THE TAFS. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 6 TO 12 KTS WITH SOME GUSTS UP TO 20 KTS THIS AFTERNOON AND EVENING. POST FRONT...WINDS WILL BECOME NORTHERLY THIS EVENING AT 5 TO 10 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JK AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 23, 9:04 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 904 AM EDT TUE JUL 23 2013 INZ021-028>031-035>049-051>054-241315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- 904 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND MAY LINGER INTO THIS EVENING ACROSS THE FAR SOUTH. A FEW STRONG STORMS WITH GUSTY WINDS SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING MAY OCCUR. HOWEVER WE ARE NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER FOR AREAS ALONG AND NORTHEAST OF A LINE FROM VINCENNES TO SHELBYVILLE AT THIS TIME. HAZARDS: THUNDERSTORMS...LIGHTNING...GUSTY WINDS...HAIL AND HEAVY RAIN. TIMING: THE STRONGEST STORMS ARE POSSIBLE THIS AFTERNOON. DISCUSSION: SCATTERED THUNDERSTORMS WILL REDEVELOP BY AFTERNOON AS A COLD FRONT MOVES SOUTH INTO OUR REGION. COOLER AND DRIER AIR BEHIND THE FRONT WILL CAUSE THUNDERSTORMS TO END TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: DRY AND MILD WEATHER WILL BE THE RULE MOST OF THIS PERIOD. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE AROUND SATURDAY. WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE AT THIS TIME. DISCUSSION: HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE SOUTHEAST ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS. ANOTHER COLD FRONT WILL MOVE ACROSS OUR REGION AROUND SATURDAY. AFTER IT MOVES THROUGH HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ055>057-060>065-067>072-241315- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 904 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE POSSIBLE THIS AFTERNOON. HAZARDS: THUNDERSTORMS...LARGE HAIL...DAMAGING WINDS...HEAT INDEX VALUES OF 95 TO 100. TIMING: MAINLY THIS AFTERNOON. DISCUSSION: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON AS A COLD FRONT MOVES SOUTH INTO OUR REGION. COOLER AND DRIER AIR BEHIND THE FRONT WILL CAUSE THUNDERSTORMS TO END TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: DRY AND MILD WEATHER WILL BE THE RULE MOST OF THIS PERIOD. HOWEVER A FEW THUNDERSTORMS ARE POSSIBLE AROUND SATURDAY. WE ARE NOT EXPECTING ANY OF THESE TO BE SEVERE AT THIS TIME. DISCUSSION: HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE SOUTHEAST ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS. ANOTHER COLD FRONT WILL MOVE ACROSS OUR REGION AROUND SATURDAY. AFTER IT MOVES THROUGH HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jul 23, 1:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
146 PM EDT TUE JUL 23 2013
INZ060-067-231830-
KNOX-SULLIVAN-
146 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN KNOX AND SOUTHERN
SULLIVAN COUNTIES UNTIL 230 PM EDT...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SULLIVAN...OR 14 MILES EAST
OF ROBINSON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PAXTON...
CARLISLE...
OAKTOWN...
FREELANDVILLE...
EDWARDSPORT...
SANDBORN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3908 8747 3894 8724 3891 8724 3891 8718
3890 8717 3882 8723 3876 8738 3904 8756
TIME...MOT...LOC 1746Z 316DEG 15KT 3901 8747
MRD/CPSpecial weather statement, Jul 23, 2:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
201 PM EDT TUE JUL 23 2013
INZ062-063-231830-
BROWN-MONROE-
201 PM EDT TUE JUL 23 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BROWN AND MONROE
COUNTIES UNTIL 230 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BLOOMINGTON...MOVING SOUTHEAST AT
30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGTON...
WHITEHALL...
INDIANA UNIVERSITY...
SMITHVILLE...
FAIRFAX STATE RECREATION AREA...
MONROE RESERVOIR...
WOODVILLE HILLS...
YELLOWWOOD LAKE...
CHARLES DEAM WILDERNESS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3899 8644 3911 8668 3926 8668 3919 8626
3905 8627 3905 8632 3901 8632 3899 8634
TIME...MOT...LOC 1801Z 295DEG 26KT 3917 8662
MRD/CPLocal storm report, Jul 23, 2:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
222 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND GST CARLISLE 38.96N 87.40W
07/23/2013 E60 MPH SULLIVAN IN TRAINED SPOTTER
NO DAMAGE REPORTED
0213 PM HAIL CARLISLE 38.96N 87.40W
07/23/2013 M0.25 INCH SULLIVAN IN TRAINED SPOTTER
NO DAMAGE REPORTED
&&
MMBLocal storm report, Jul 23, 2:24 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST SWITZ CITY 39.03N 87.05W
07/23/2013 E60 MPH GREENE IN FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED STRONG WINDS AT THE
INTERSECTION OF SR 67 AND SR 57. TREE LIMBS DOWN.
&&
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:46 PM EDT | Special Weather Statement | IND | Sullivan | 44 min |
| Jul 23, 2:01 PM EDT | Special Weather Statement | IND | Monroe | 29 min |
| Jul 23, 2:04 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 41 min |
| Jul 23, 2:16 PM EDT | Tornado Warning | IND | Monroe | 29 min |
| Jul 23, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Greene | 36 min |
| Jul 23, 3:07 PM EDT | Areal Flood Warning | IND | Monroe | 3 hr |
| Jul 23, 3:25 PM EDT | Areal Flood Advisory | IND | Jackson, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.